Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 234, NWS Mobile, AL

August 9, 2000Crenshaw County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 9, 2000, 9:15 PM CDT for Crenshaw County, Alabama. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 9, 2000, 9:15 PM CDT (02:15 UTC)
Expired
Aug 9, 2000, 9:45 PM CDT
In force
30 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Crenshaw County, AL

What was reported inside it

TimeReportWhereRemark
Aug 9, 9:25 PM CDTThunderstorm Wind 50 EGlenwood, AL
Aug 9, 9:40 PM CDTHail 0.75Dozier, AL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1855 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1422 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 100215
SVRMOB
ALC041-100245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
915 PM CDT WED AUG 9 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRENSHAW COUNTY IN ALABAMA

* UNTIL 945 PM CDT

* AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER LUVERNE...OR ABOUT 3 MILES WEST OF
  LUVERNE...MOVING SOUTHWEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE ABOUT...
  8 MILES NORTHWEST OF BRANTLEY AT 940 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FGORECAST
OFFICE IN MOBILE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 8:55 PM CDT, 20 minutes earlier.

Area forecast discussion, Aug 9, 8:55 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
855 PM CDT WED AUG 9 2000

IF RADAR TRENDS DONT CHANGE IN THE NEXT 30 MINUTES OR SO...WILL NEED
TO KEEP OR INCREASE POPS IN SOME OF THE EASTERN COUNTIES AS THAT IS
THE MOST ACTIVE AT THIS TIME. STORMS ALONG OUTFLOW BOUNDARIES JUST
TO THE EAST OF MY AREA ARE MOVING SOUTHWEST. REMAINDER OF FORECAST
WILL BE LEFT UNCHANGED.

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:47 PM CDTSevere Thunderstorm WarningMOBEscambia28 min
Aug 9, 9:25 PM CDTSevere Thunderstorm WarningMOBCovington35 min
Aug 10, 2:04 PM CDTSevere Thunderstorm WarningMOBConecuh26 min
Aug 10, 2:24 PM CDTSevere Thunderstorm WarningMOBEscambia36 min
Aug 10, 2:46 PM CDTSevere Thunderstorm WarningMOBBaldwin44 min
Aug 10, 3:04 PM CDTSevere Thunderstorm WarningMOBClarke, Washington26 min
Aug 10, 3:13 PM CDTTornado WarningMOBBaldwin32 min
Aug 10, 3:24 PM CDTSevere Thunderstorm WarningMOBMobile, Washington36 min
Aug 10, 3:53 PM CDTSevere Thunderstorm WarningMOBMobile52 min
Aug 10, 4:05 PM CDTSevere Thunderstorm WarningMOBBaldwin55 min
Aug 10, 4:39 PM CDTSevere Thunderstorm WarningMOBMobile66 min
Aug 10, 5:56 PM CDTSevere Thunderstorm WarningMOBMarengo49 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.